MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 24-nov-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
During a left idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool smarttouch sf and the patient experienced blood pressure of 72/51 and pericardial effusion treated with pericardiocentesis.It was reported that there was a pericardial effusion reported during premature ventricular contraction (pvc) ablation using the carto 3 system and the thermocool smarttouch sf.While burning in the anterior lateral path for a while, they did not notice a change in force or impedance.The physician then noticed there was a change in the patient¿s non-invasive blood pressure.The blood pressure was 72/51.A pericardiocentesis was performed and 40 ml of fluid was removed.The fluid was given back to the patient via a central line.The patient¿s blood pressure improved and the effusion "did not come back".The patient is stable, and the drainage tube was removed.The patient left the electrophysiology (ep) lab and was transported to the cardiovascular outpatient unit.The patient required extended hospitalization because of staying overnight for observation although no extra intervention occurred.The outcome of the adverse event was fully recovered (no residual effects).The energy source used when the adverse event occurred was rf.One transseptal puncture site was performed during the procedure.The number of performed ablations was 11.All burns were around the anterolateral papillary muscle in the left ventricle.
 
Additional Manufacturer Narrative
During a left idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool smarttouch sf and the patient experienced blood pressure of 72/51 and pericardial effusion treated with pericardiocentesis.Device evaluation details: the product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic, force, deflection, or electrical issues were found during the product investigation.However, during the test, high temperature was displayed and the device was found occluded.Further investigation revealed blood residues occluding the irrigation holes contributing to the temperature issue detected.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The root cause of the adverse event remains unknown.The potential cause of the high temperature results and blood occlusion observed during the test could be related to the usage of the device during the analysis; however, this cannot be conclusively determined and this issue was not related to the reported event.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: operational problem identified (c13) / investigation conclusions: cause not established (d15) / component code: dome (g04046) were selected as related to the high temperature and occlusion identified by bwi pal.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the reported adverse event issue additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23647313
Report Number2029046-2025-03908
Device Sequence Number4823281
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280729(10)31710382L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31710382L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/07/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.; STRIKER REPROCESSED SOUNDSTAR.; UNKNOWN DRAINAGE TUBE.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite